It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • body shocks (lexapro)

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-15-2003, 01:52 AM   #1
    Lynn122
    Newbie
     
    Join Date: Aug 2003
    Posts: 3
    Lynn122 HB User
    Post body shocks (lexapro)

    I have been on lexapro for depression for almost a year now....recently I have been getting body shocks, like electric shocks are going thru my body....This is really bothering me....I am wondering if anyone else is having these shocks on antidepressants.....Could somebody please help me out!

     
    Sponsors Lightbulb
       
    Old 08-15-2003, 11:26 AM   #2
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Post


    Hi LYNN-
    I have heard that sometimes people experience these weird "body shocks" during WITHDRAWAL of SSRIs...or if they have missed a dose or two.

    Have you been vigilent about taking the Lexapro or are you reducing the dosage for any reason?

    zuzu xxx

     
    Old 08-15-2003, 04:22 PM   #3
    GreenEggs
    Guest
     
    Posts: n/a
    Post

    Hello

    YES!!!. I've been on just about all of these SSRI's and I've had this "jolting/shock" sensation quite a few times (especially with Paxil). It usually happened to me at night where I'd be relaxing and watching TV or tring to get some sleep and then it was like "bbbzzzzaaaap!"...where did THAT come from??!!. Quite scary for sure.

     
    Old 08-15-2003, 06:01 PM   #4
    Lynn122
    Newbie
     
    Join Date: Aug 2003
    Posts: 3
    Lynn122 HB User
    Unhappy

    I'm glad that i'm not alone.....Everybody I tell looks at me like i'm crazy and say I've never heard of anything like that....It is scary, almost enough to make me try to quit my pills.....But I really don't want to do that, so I guess I'll just have to deal with it.....Oh I have not only had these shocks in my body but my head too.....Its worse when you it happens to your head, it makes me dizzy and I feel like i'm gonna lose it. I kinda wish I would have never starting taking antidepressants.

     
    Old 08-17-2003, 02:53 PM   #5
    hry33
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Post

    to lynn, is the lexapro reducing your depression? in about 30 % of cases these antidepressant meds work a while then stop or never work at all.

    electric shocks or zaps are commom from both depression, stress and sometimes meds
    __________________
    Life is not a dress rehearsal

     
    Old 08-17-2003, 02:59 PM   #6
    GreenEggs
    Guest
     
    Posts: n/a
    Post

    Quote:
    Originally posted by Lynn122:
    I'm glad that i'm not alone.....Everybody I tell looks at me like i'm crazy and say I've never heard of anything like that....It is scary, almost enough to make me try to quit my pills.....But I really don't want to do that, so I guess I'll just have to deal with it.....Oh I have not only had these shocks in my body but my head too.....Its worse when you it happens to your head, it makes me dizzy and I feel like i'm gonna lose it. I kinda wish I would have never starting taking antidepressants.
    Yes, most of the time they would happen in my head too. Felt sort of like electroshock therapy or something.

     
    Old 08-17-2003, 10:49 PM   #7
    Lynn122
    Newbie
     
    Join Date: Aug 2003
    Posts: 3
    Lynn122 HB User
    Post

    To hry33
    They did work great for awhile but now, they don't seem to be helping as much....I've tryed alot of different antidepressants and I didn't like them....The good thing about lexapro is I haven't had any side effects except for body shocks, that I just started getting recently and I'm not sure if they're the cause of it.

     
    Old 12-20-2006, 09:51 AM   #8
    cillegirl
    Newbie
    (female)
     
    Join Date: Dec 2006
    Posts: 1
    cillegirl HB User
    Re: body shocks (lexapro)

    I am so glad I found this thread. My 18 yr old daughter has been diagnosed with depression for only about 4 months. She is taking 30 mg of lexapro. Iti is helping her so much. You dont even know she is depressed anymore. She so much better.
    Recently just within the last two weeks she also has been getting shocks in her system. Scares me and her. Im glad to see she is not the only one. I took her to the doctor about it. He says he doesnt know why this is happening, he doesnt think its the medicine doing that to her. But it gets much worse when she forgets to take her dose. He wants to give her depakote 250mg. He thinks it is bi polar. so thats what he wants to treat. Only problem is she doesnt have any symptoms of bi polar. Only the shocks. He does admit he is guessing, and thats the first place he wants to start. What do you all think. I think Its just the meds, and nothing else. Any opinions would be appreciated. I am hesitant on filling the depakote prescription, as I dont think its the problem. Help

     
    Old 12-20-2006, 10:18 AM   #9
    indychris
    Member
    (male)
     
    Join Date: Sep 2006
    Location: Indianapolis, Indiana
    Posts: 98
    indychris HB User
    Re: body shocks (lexapro)

    I started on Lexapro 12/4. I also had body shocks my 6th and 7th day on 10 mg of lexapro that lasted over an hour it was terrible but on 8 day I went to 20 mg and felt fine except blurred vision and not sleeping well. My Dr. increased my Trazodone to 150 mg 6 days ago and I have been sleeping well again and every day I seem to be getting better.Today I feel like I am back to normal, I hope it stays this way.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Electric shocks throughout body CareB3 Neuropathy 3 06-15-2009 01:39 PM
    Husband Gets Electrical Shocks Throughout Body Angelique43 Neuropathy 9 05-19-2009 03:55 PM
    Brain "shocks", what the..?!! Help Please! mellowfish Depression 13 12-31-2007 11:15 AM
    HashiGent - Electric Shocks and Excess Nicotine Changedusername Thyroid Disorders 6 08-11-2005 12:15 PM
    "Brain shocks" anyone? jwass Anxiety 15 11-10-2004 01:00 AM
    electric shocks in center of chest Earl1951 Heart Disorders 3 09-01-2004 11:08 AM
    Body zaps and tingles Fay123 Brain & Nervous System Disorders 0 02-18-2004 05:52 PM
    Head Shocks & Dizziness > Effexor/Venlafaxine.... wellyboot Depression 57 09-15-2003 08:05 AM
    THE6: Electric shocks.... winged phantom Spinal Cord Disorders 8 09-06-2003 10:36 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:53 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!